MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: the sample was not returned from the user facility; therefore, device evaluations are unable to be performed.Lot history review revealed this is the only complaint reported for lot: gfcr3699.The device history record was reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was discarded from the user facility.It is known that the patient had several different allergies noted on their chart.The patient was exposed to heparin, tpa, contrast, and paclitaxel during the angioplasty procedure.The patient experienced anaphylaxis symptoms 5 minutes post procedure.The patient experienced hives all over the body and a swollen airway , which caused difficulty in breathing.The patient was brought to the icu and the patient was stabilized by intubation and monitoring.The patient's symptoms resolved overnight.The root cause could not be determined based upon the available information received from the filed communications.Labeling review: ifu dw5159-01 in section 8 states potential adverse events which may be associated with a peripheral balloon dilatation procedure includes: allergic reaction to drugs, excipients or contrast medium as well as shock.In section 9.0 physician counseling information states physicians should consider the following in counseling patients about this product: discuss the risks associated with a pta procedure.Discuss the risks associated with a paclitaxel coated pta catheter.Discuss the risks/benefits issues.
 
Event or Problem Description
It was reported that upon completion of an angioplasty procedure in a forearm fistula, the patient allegedly developed an anaphylactic reaction.The health care provided reportedly believes that paclitaxel is one of the "most likely" causes of the possible anaphylactic reaction.The patient was transported to the intensive care unit, where the reaction was resolved overnight.The patient was reportedly stable after the reaction was resolved.
 
Additional Manufacturer Narrative
Manufacturing review: the sample was not returned from the user facility; therefore, device evaluation was unable to be performed.Lot history review revealed this is the only complaint reported for lot gfcr3699.The device history record was reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was discarded from the user facility.It is known the patient had several different allergies, but these were not provide to bd for investigation.During the angioplasty procedure, the patient was exposed to heparin, tpa, contrast, and paclitaxel.Approximately 5 minutes post procedure the patient experienced anaphylaxis, involving hives all over the body and a swollen airway causing difficulty breathing.A code blue was called to assist the distressed patient.After stabilizing the patient, through intubation, they were brought to the icu for further monitoring.The patient's symptoms resolved within 24 hours.The interventional radiologist who performed the fistuloplasty believes the "most likely" cause of the adverse event was due to paclitaxel, after confirming the patient did not have an adverse reaction to heparin or tpa in past medical procedures.The root cause could not be determined based upon the available information received from the filed communications.Labeling review: ifu (b)(4) in section 8 states potential adverse events which may be associated with a peripheral balloon dilatation procedure includes: allergic reaction to drugs, excipients or contrast medium as well as shock.In section 9.0 physician counseling information states physicians should consider the following in counseling patients about this product: discuss the risks associated with a pta procedure.Discuss the risks associated with a paclitaxel coated pta catheter.Discuss the risks/benefits issues.
 
Event or Problem Description

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8933075
Report Number3006513822-2019-00111
Device Sequence Number13964980
Product Code PRC
UDI-Device Identifier00801741135392
UDI-Public(01)00801741135392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2021
Device Model Number9010
Device Catalogue NumberLX3575660V
Device Lot NumberGFCR3699
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;